MAUDE Adverse Event Report: SMITH & NEPHEW, INC. QUICK CLAMP 10.5MM TO 5MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBO, MULTIPLE COMPONENT

SMITH & NEPHEW, INC. QUICK CLAMP 10.5MM TO 5MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBO, MULTIPLE COMPONENT
Model Number 71067372
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the surgeon was tightening the nut on the clamp, outside the patient, then the clamp broke and fell into pieces.No delay or injury reported.The procedure was finished using a smith and nephew backup device.
 
Additional Manufacturer Narrative
Results of investigation: the device, intended for use in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
QUICK CLAMP 10.5MM TO 5MM
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBO, MULTIPLE COMPONENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11356710
Report Number1020279-2021-01440
Device Sequence Number2530161
Product Code KTT
UDI-Device Identifier03596010607867
UDI-Public03596010607867
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K072212
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71067372
Device Catalogue Number71067372
Initial Date Received by Manufacturer 01/31/2021
Supplement Date Received by Manufacturer03/21/2021
Initial Report FDA Received Date02/21/2021
Supplement Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1